Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 5, 2019, 8:07 PM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 6, 2019, 1:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1230 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted.
434
WGUS54 KTSA 060107
FFWTSA
OKC077-079-060600-
/O.NEW.KTSA.FF.W.0052.190606T0107Z-190606T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
807 PM CDT Wed Jun 5 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northern Latimer County in southeastern Oklahoma...
Central Le Flore County in southeastern Oklahoma...
* Until 100 AM CDT.
* At 806 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 3 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Poteau... Wilburton...
Heavener... Wister...
Howe... Red Oak...
Fanshawe... Robbers Cave State Park...
Lake Wister State Park... Shady Point...
Panola... Summerfield...
Hodgen...
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3494 9551 3503 9551 3503 9535 3506 9535
3506 9493 3512 9493 3515 9459 3475 9459
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:54 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 5, 6:54 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 654 PM CDT Wed Jun 5 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Evening storms should gradually diminish with time, with most of the rain affecting KFSM and KMLC. An isolated storm has developed just south of KBVO and may bring some gusty winds and rain to the terminal over the next hour as it collapses. Otherwise, rain should diminish overnight, but more widespread showers and storms are expected by tomorrow morning. MVFR ceilings are possible overnight, along with reduced visibility due to fog. && .PREV DISCUSSION... /Issued 301 PM CDT Wed Jun 5 2019/ DISCUSSION... Convection has gradually expanded in coverage this afternoon across southeast OK/western AR in advance of weak southern stream wave across TX. These slow movers have been very efficient rainfall makers, with a few mesonet sites (and KFSM) reporting rain rates around 1-2 inches per hour. Some small hail and gusty winds will also be possible. Looking farther west, convection has developed in areas west of SPS and agitated CU field suggests this activity will develop into southwestern/central OK over the next several hours. Will maintain chance PoPs areawide this evening/overnight, although CAMS suggests that most of the activity will weaken with the loss of heating. Upper low currently across NM will into OK by tomorrow, with shower/thunderstorms chances increasing during the afternoon. The best chances should generally be along the northern and eastern periphery of the upper system, which would put the highest PoPs across most of northeast OK into northwest AR. Locally heavy rainfall will remain the biggest concern given the slow movement of storms and PW values running around 1.5-1.85 inches. Given the expected scattered nature of the convection, will hold off on a flash flood watch at this time, although evening/night shift will need to re-evaluate. Scattered showers/storms will persist into Thursday night near the track of the upper system, with better chances shifting into far eastern OK/western by Friday. Upper low will finally get a kick east as a strong upper system moves into the Pacific northwest. As the upper wave swings through the northern/central Plains, a rather strong cold front will move through later Sunday into Monday. This will bring a cooler and less humid airmass to the region for early next week. Another upper system and associated frontal system could bring our next chance of showers/storms by mid-week. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 81 66 83 / 40 80 70 50 FSM 70 82 68 84 / 60 80 70 70 MLC 68 80 65 83 / 60 80 70 50 BVO 67 82 66 83 / 40 80 60 50 FYV 66 79 64 80 / 40 80 70 70 BYV 66 82 66 79 / 40 70 70 70 MKO 68 80 65 82 / 40 80 70 60 MIO 67 81 66 82 / 30 70 70 70 F10 67 79 65 81 / 40 80 70 50 HHW 69 81 67 84 / 60 70 60 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 AVIATION.....06 CORFIDI
Hazardous weather outlook, Jun 5, 5:09 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 PM CDT Wed Jun 5 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 PM CDT Wed Jun 5 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue to slowly diminish through this evening from southeast Oklahoma into northwest Arkansas. Gusty winds and small hail will be possible with the strongest storms until around sunset, but the greater threat will be locally heavy rainfall that may result in some localized flooding. Additional showers and thunderstorms may move into the area from the west late tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY and SATURDAY...Thunderstorm Potential. SUNDAY and TUESDAY...No Hazards. EXTENDED DISCUSSION... An upper low over New Mexico will move east across the southern Great Plains on Thursday. Thunderstorms will continue to increase in number through the day along with the threat of heavy rainfall and localized flash flooding. The overall threat of storms will decrease over the weekend once the upper level system exits the region. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 5, 2:12 PM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT Wed Jun 5 2019
ARZ019-020-029-052000-
Sebastian AR-Franklin AR-Crawford AR-
212 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, a strong thunderstorm was located over Fort Smith
Regional Airport, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Greenwood...
Alma... Barling...
Lavaca... Dyer...
Bonanza... Bloomer...
Fort Smith Regional Airport... Jenny Lind...
Kibler... Central City...
Shibley... Mill Creek...
Rye Hill... Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 18.
Interstate 540 between mile markers 2 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3521 9441 3528 9444 3532 9443 3540 9443
3552 9413 3527 9402
TIME...MOT...LOC 1912Z 251DEG 11KT 3533 9436Local storm report, Jun 5, 3:11 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLASH FLOOD FORT SMITH 35.39N 94.40W
06/05/2019 SEBASTIAN AR PUBLIC
HIGH WATER REPORTED ON S. 28TH ST. NEAR HIGHWAY 71 S AND
ON HIGHWAY 271 NEAR TEXAS ROAD.
&&
NMMLocal storm report, Jun 5, 3:27 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLASH FLOOD FORT SMITH 35.39N 94.40W
06/05/2019 SEBASTIAN AR BROADCAST MEDIA
WATER RESCUE HIGHWAY 271 S IN THE VICINITY OF JENNY LIND
AND CAVANAUGH...SOUTH FORT SMITH. CARS STALLED IN HIGH
WATER ON HOLLY AVE.
&&
NMMLocal storm report, Jun 5, 3:37 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM FLASH FLOOD VAN BUREN 35.44N 94.35W
06/05/2019 CRAWFORD AR BROADCAST MEDIA
WATER OVER SANDSTONE DRIVE.
&&
NMMLocal storm report, Jun 5, 3:52 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD POCOLA 35.23N 94.48W
06/05/2019 LE FLORE OK EMERGENCY MNGR
FLOODING ON POCOLA BLVD.
&&
NMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:20 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 22 hr |
| Jun 6, 8:44 AM CDT | River Flood Warning | TSA | LeFlore | 47 hr |
| Jun 6, 1:36 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jun 6, 1:54 PM CDT | River Flood Advisory | TSA | Cherokee | 13 hr |
| Jun 6, 2:36 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jun 6, 2:37 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 3 hr |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more | 6 hr |
| Jun 6, 4:10 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Jun 6, 4:22 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
| Jun 6, 5:06 PM CDT | Flash Flood Warning | TSA | Adair, LeFlore, Sequoyah | 6 hr |
| Jun 6, 5:36 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 6 hr |
| Jun 6, 6:00 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Rogers | 5 hr |
| Jun 6, 6:46 PM CDT | Areal Flood Warning | TSA | Osage, Rogers, Tulsa, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.